MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING
Catalog Number 442022
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown.The date received by manufacturer has been used for this field.E.1.: initial reporter addr 1: (b)(6).A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
One (1) false negative result for acinetobacter baumannii was reported after the use of expired bd bactec¿ plus anaerobic/f culture vials (plastic).The issue was attributed to user error.No adverse impact was reported regarding the patient or user at this time.
 
Additional Manufacturer Narrative
Investigation summary: introduction: material #: 442022 lot/batch/serial #: (b)(6) (expiration date: 10apr2026) customer claim: we have 1 false positive result and 2 false negative results from the blood culture bottles for anaerobes with lot 5155532 with an expiration date of october 3, 2026.Investigational testing/ review: upon further evaluation it was noticed that complaint received was from a product that had already expired.Product insert warnings and precautions sections state that prior to use, each vial should be examined for evidence of contamination such as cloudiness, bulging or depresses septum, or leakage.Vials showing evidence of contamination should not be used.Also, prior to use, the user should examine the vial for evidence of damage or deterioration.Vials displaying turbidity, contamination, or discoloration (darkening) should not be used.The specimen must be collected using sterile techniques to reduce the chance of contamination.Do not use culture vials past their expiration date.Users are cautioned in the package insert under limitation of the procedure: a gram-stained smear from a culture medium may contain small numbers of nonviable organisms derived from media constituents, staining reagents, immersion oil, glass slides, and specimens used for inoculation.In addition, the patient specimen may contain organisms that will not grow in the culture medium or in media used for subculture.Such specimens should be subculture to special media as appropriate.Complaint history review: a complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Conclusion/outcome: complaint is unconfirmed.No corrective actions were required.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The waters business team regularly reviews the collected data for identification of emerging trends monthly.
 
Event or Problem Description

Brand Name
BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS (PLASTIC)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key25034194
Report Number2647876-2026-00034
Device Sequence Number9039515
Product Code MDB
UDI-Device Identifier30382904420223
UDI-Public(01)30382904420223(17)260310(10)5155332
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K141810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/10/2026
Device Catalogue Number442022
Device Lot Number5155332
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer05/20/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown